Alabama, 2005Damaging Wind in Alabama, January 13, 2005
January 13, 2005 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jan 13, 2:44 AM CST, 12 hours 11 minutes earlier.
Area forecast discussion, Jan 13, 2:44 AM CST, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 AM CST THU JAN 13 2005
.SYNOPSIS...COLD FRONT WILL MOVE INTO AND ACROSS THE AREA TODAY AND
EXIT THE SOUTHEAST SECTIONS OF THE AREA LATER TONIGHT. WIDESPREAD
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. SOME STORMS MAY BE
SEVERE.
&&
.SHORT TERM...WILL STAY CLOSE TO THE TIMING OF THE GFS THIS
FORECAST. EXPECT COLD FRONT TO ENTER THE WESTERN SECTIONS OF THE
AREA LATER THIS MORNING AND MOVE RAPIDLY ACROSS THE AREA...EXITING
THE SOUTHEAST SECTIONS LATER TONIGHT. IMPRESSIVE LOW LEVEL JET 50
TO 60 KNOTS EXPECTED TO MOVE ACROSS THE AREA. LATEST RADAR
INDICATES LINE OF THUNDERSTORMS NEAR THE MS RIVER. GIVEN THE
IMPRESSIVE LOW LEVEL JET...DEWPOINTS IN THE 60S...STRONG UPWARD
VERTICAL MOTION AND FORECAST LIFTED INDICES MINUS 1 TO
MINUS 2 AND TOTAL TOTALS AROUND 50...SPC HAS ENTIRE AREA OUT-LOOKED
FOR SLIGHT RISK OF SEVERE STORMS. WILL INCLUDE SEVERE WORDING IN
THE FORECAST FOR TODAY AND SAY WIDESPREAD SHOWERS/THUNDERSTORMS ALL
SECTIONS. ALSO GIVEN THE STRONG SOUTHERLY FLOW WILL ISSUE A LAKE
WIND ADVISORY FOR ALL SECTIONS.
LATER TONIGHT...FRONT WILL BE SHIFTING TO OUR EAST AND RAIN WILL
TAPER OFF FROM WEST TO EAST. HIGHEST POPS WILL BE IN THE EAST AND
THEN WILL TAPER POPS DOWNWARD AFTER MIDNIGHT.
FRIDAY...MUCH DRIER...COOLER AIR WILL OVERSPREAD THE AREA AND WILL
INDICATE A GRADUAL CLEARING TREND WITH NO POPS IN THE FORECAST.
SATURDAY AND SUNDAY...HIGH PRESSURE WILL BUILD ACROSS THE AREA
AT THE SURFACE AND SOME HIGH LEVEL MOISTURE WILL SHIFT FROM
NORTHWEST TO SOUTHEAST ACROSS THE AREA IN THE FORM OF SOME HIGH
CLOUDS. TEMPERATURES REMAIN NEAR SEASONAL READINGS.
&&
.LONG TERM(MONDAY THROUGH WEDNESDAY)....UPPER FLOW BECOMES MORE WEST
TO NORTHWEST AND ALLOWS A SECONDARY SURGE OF COLDER AIR ON TUESDAY.
OTHERWISE DRY CONDITIONS WILL CONTINUE WITH SOME PASSING MID AND
HIGH LEVEL CLOUDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 67 40 49 30 55 / 100 80 00 00
ANNISTON 68 41 51 31 55 / 100 90 00 00
BIRMINGHAM 68 40 51 30 54 / 100 70 00 00
TUSCALOOSA 68 40 51 30 54 / 100 50 00 00
CALERA 68 40 51 30 53 / 100 70 00 00
AUBURN 70 47 55 33 56 / 100 90 05 00
MONTGOMERY 71 45 55 32 59 / 100 90 05 00
TROY 71 48 55 34 58 / 100 90 05 00
&&
.BMX WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY FOR ALL
SECTIONS TODAY.
&&
50
Hazardous weather outlook, Jan 13, 1:40 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 PM CST THU JAN 13 2005
ALZ011>015-017>050-141330-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
140 PM CST THU JAN 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
THE REMNANTS OF A STRONG SQUALL LINE WILL BEGIN TO EXIT THE STATE
LATER THIS AFTERNOON. WINDS OF 35 TO 45 WILL BE POSSIBLE ACROSS THE
EAST CENTRAL AND SOUTHEASTERN COUNTIES THROUGH MID AFTERNOON.
.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
...SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL NEED TO ACTIVATE.
In the hours before
Special weather statement, Jan 13, 12:50 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CST THU JAN 13 2005
ALZ021-131915-
CLEBURNE-
1250 PM CST THU JAN 13 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 115
PM CST...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 1246 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 11 MILES NORTHWEST OF HEFLIN TO 18 MILES
SOUTHWEST OF HEFLIN...MOVING EAST AT 30 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
HEFLIN...RANBURNE...PINEY WOODS...FRUITHURST...BORDEN SPRINGS AND
EDWARDSVILLE THROUGH 115 PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jan 13, 12:55 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 PM CST THU JAN 13 2005
ALZ037-132000-
TALLAPOOSA-
1255 PM CST THU JAN 13 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
200 PM CST...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 1250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 11 MILES WEST OF GOLDVILLE TO 9 MILES
NORTHWEST OF BARNESVILLE...MOVING EAST AT 20 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
ALEXANDER CITY...BARNESVILLE...JACKSONS GAP...GOLDVILLE...
DADEVILLE...NEW SITE...CAMP HILL AND DAVISTON THROUGH 200 PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jan 13, 1:24 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
124 PM CST THU JAN 13 2005
ALZ033>036-040>042-132201-
124 PM CST THU JAN 13 2005
THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO
WATCH NUMBER 11...
AUTAUGA BIBB CHILTON COOSA
DALLAS LOWNDES PERRY
ALZ028>029-037>038-043>050-132201-
124 PM CST THU JAN 13 2005
THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH
NUMBER 11...
BARBOUR BULLOCK CHAMBERS CLAY
ELMORE LEE MACON MONTGOMERY
PIKE RANDOLPH RUSSELL TALLAPOOSA
Special weather statement, Jan 13, 1:34 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CST THU JAN 13 2005
ALZ029-038-132030-
CHAMBERS-RANDOLPH-
134 PM CST THU JAN 13 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS AND RANDOLPH
COUNTIES UNTIL 230 PM CST...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM CORINTH TO 30 MILES SOUTHWEST OF
LAFAYETTE...MOVING EAST AT 25 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
CORINTH...WEDOWEE...WADLEY...NEWELL...WOODLAND...MILLTOWN...ROANOKE
AND STROUD THROUGH 230 PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jan 13, 2:00 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CST THU JAN 13 2005
ALZ028>029-033>038-040>050-132010-
200 PM CST THU JAN 13 2005
THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO
WATCH NUMBER 11...
AUTAUGA BARBOUR BIBB BULLOCK
CHAMBERS CHILTON CLAY COOSA
DALLAS ELMORE LEE LOWNDES
MACON MONTGOMERY PERRY PIKE
RANDOLPH RUSSELL TALLAPOOSA
Special weather statement, Jan 13, 2:37 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CST THU JAN 13 2005
ALZ047-048-132130-
LEE-RUSSELL-
237 PM CST THU JAN 13 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL AND LEE COUNTIES
UNTIL 330 PM CST...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 231 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 15 MILES WEST OF SALEM TO 5 MILES
SOUTHWEST OF HURTSBORO...MOVING EAST AT 25 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
HURTSBORO...SALEM...SEALE...SMITHS STATION...LADONIA...HOLY TRINITY
AND FORT MITCHELL THROUGH 330 PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Thunderstorm Wind, Lee
- When
- January 13, 2:55 PM CST to 3:35 PM CST
- Where
- Lee County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.583, -85.350
Several trees were blown down in and around Marvyn. A few large tree limbs were blown down onto a house in Smiths Station causing minor roof damage. A few additional trees were blown down throughout the remainder of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Georgia, January 13, 20052 deaths · 5 injured · $255,000 · F1 · 2 events
- Tornado in South Carolina, January 13, 20051 injured · $2.0 million · F2 · 1 event
- Flash Flood and Hail in Mississippi, January 13, 20054 injured · $2.2 million · 80 kt wind · 45 events
- Damaging Wind in Louisiana, January 13, 200515 injured · 50 kt wind · 1 event
- Flash Flooding in North Carolina, January 13 to 14, 2005$800,000 · 2 events
- Tornado and Damaging Winds in Illinois, January 13, 2005$86,000 · F1 · 5 events
- Tornado and Damaging Winds in Mississippi, January 13, 2005$70,000 · F1 · 4 events
- Damaging Winds in Louisiana, January 13, 2005$191,000 · 68 kt wind · 6 events
- Damaging Winds in Tennessee, January 13, 2005$76,000 · 78 kt wind · 21 events
- Damaging Wind in Alabama, January 13, 2005$110,000 · 55 kt wind · 1 event
- Damaging Winds in Tennessee, January 13, 2005$65,000 · 65 kt wind · 4 events
- Damaging Wind in Missouri, January 13, 2005$75,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434824.